Alert archive / Montana / High Wind Warnings in 2012
High Wind Warning 14, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Nov 5, 2012, 1:12 PM MST for 8 counties in Montana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2012, 1:12 PM MST (20:12 UTC)
- Expired
- Nov 5, 2012, 5:55 PM MST
- In force
- 5 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 86 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WWUS75 KGGW 052012 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 112 PM MST MON NOV 5 2012 MTZ023-052115- /O.CAN.KGGW.LW.Y.0056.000000T0000Z-121106T0200Z/ MCCONE- INCLUDING THE CITY OF...CIRCLE 112 PM MST MON NOV 5 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE LAKE WIND ADVISORY. A HIGH WIND WARNING IS IN EFFECT NOW FOR MUCH OF THE FORT PECK LAKE AREA. $$ MTZ016-017-021-022-060100- /O.UPG.KGGW.LW.Y.0056.000000T0000Z-121106T0200Z/ /O.NEW.KGGW.HW.W.0014.121105T2012Z-121106T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN 112 PM MST MON NOV 5 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THIS AFTERNOON. * WINDS...NORTHWEST AT 25 TO 40 WITH GUSTS TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 191 IN SOUTHERN PHILLIPS COUNTY CAN EXPECT TO GREATLY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ060-060100- /O.NEW.KGGW.HW.W.0014.121105T2012Z-121106T0100Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 112 PM MST MON NOV 5 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * TIMING...THIS AFTERNOON. * WINDS...NORTHWEST AT 25 TO 40 WITH GUSTS TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 191 IN SOUTHERN PHILLIPS COUNTY CAN EXPECT TO GREATLY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
003 WWUS75 KGGW 052035 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 135 PM MST MON NOV 5 2012 MTZ023-025>027-060100- /O.EXA.KGGW.HW.W.0014.000000T0000Z-121106T0100Z/ MCCONE-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...CIRCLE...GLENDIVE...RICHEY...TERRY... WIBAUX 135 PM MST MON NOV 5 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * TIMING...THIS AFTERNOON. * WINDS...NORTHWEST AT 25 TO 40 WITH GUSTS TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES DRIVING ALONG NORTHEAST TO SOUTHWEST HIGHWAYS CAN EXPECT THE GREATEST IMPACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-017-021-022-060-060100- /O.CON.KGGW.HW.W.0014.000000T0000Z-121106T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...ZORTMAN 135 PM MST MON NOV 5 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * TIMING...THIS AFTERNOON. * WINDS...NORTHWEST AT 25 TO 40 WITH GUSTS TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 191 IN SOUTHERN PHILLIPS COUNTY AND OTHER NORTHEAST TO SOUTHWEST HIGHWAYS CAN EXPECT THE GREATEST IMPACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
970 WWUS75 KGGW 060055 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 555 PM MST MON NOV 5 2012 MTZ016-017-021>023-025>027-060-060200- /O.CAN.KGGW.HW.W.0014.000000T0000Z-121106T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-DAWSON-PRAIRIE-WIBAUX- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE...GLENDIVE... RICHEY...TERRY...WIBAUX...ZORTMAN 555 PM MST MON NOV 5 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED ACROSS THE REGION TO 10 TO 20 MPH...WITH THE EXCEPTION OF DAWSON...PRAIRIE...AND WIBAUX COUNTIES WHERE NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH 8 PM. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Nov 5, 9:19 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Nov 5, 9:19 AM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 919 AM MST MON NOV 5 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... FOG HAS EITHER LIFTED OR HAS BEEN SWEPT OUT OF THE AREA. CALLS TO COUNTY DISPATCHERS HAVE ALSO CONFIRMED THIS. SO DENSE FOG ADVISORY FOR THE EASTERN ZONES WAS EXPIRED AT 800 AM. WARM FRONT PUSHING EAST ACROSS THE AREA WILL ALLOW FOR DECENTLY WARM TEMPS BUT A BACKDOOR COLD FRONT WILL KNOCK THEM DOWN BEGINNING ABOUT MID AFTERNOON. PRODUCT UPDATE AT ABOUT 800-810 AM LOOKS GOOD. JAMBA PREVIOUS DISCUSSION... WATER VAPOR IMAGERY AND 500 MB HEIGHT FIELD SHOWS A VERY DYNAMICALLY ACTIVE WEATHER PATTERN ACROSS THE COUNTRY. A SIGNIFICANT PLUME OF PACIFIC MOISTURE HAS QUICKLY PUSHED OVER THE NORTHERN ROCKIES REGION AND NOW SPREADS ACROSS MOST OF THE STATE OF MONTANA AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE HAS ANCHORED ITSELF OVER THE CALIFORNIA COASTLINE. THERE ARE MULTIPLE SMALL- SCALE SHORT WAVE DISTURBANCES EMBEDDED WITHIN THIS MOIST UPPER LEVEL FLOW ALOFT. ONE OF WHICH IS CURRENTLY SPREADING COMPLETE CLOUD COVER AND THE CHANCE FOR SOME EARLY MORNING RAIN ACROSS NORTHERN MONTANA. OF MORE SIGNIFICANT IMPACT THIS MORNING IS THE WIDESPREAD FREEZING FOG...DENSE AT TIMES. CURRENT DENSE FOG ADVISORY IS IN EFFECT UNTIL 15Z TODAY. MODELS INDICATE THAT THE FOG WILL BREAK UP BY THEN. THE REMAINDER OF THE SHORT TERM FORECAST PERIOD SHOULD BE RELATIVELY WARM AND QUIET UNDER A HEALTHY UPPER LEVEL RIDGE OVER THE WESTERN STATES REGION. ALL THE WHILE...THE SEASON-CHANGING STORM SYSTEM IS SLOWLY CHURNING SOUTH-SOUTHWEST-WARD THROUGH THE GULF OF ALASKA. THERE IS SOME SIGNIFICANT MODEL DISAGREEMENT REGARDING A SHORT WAVE DISTURBANCE EMBEDDED WITH THE NORTHWEST FLOW ALOFT EARLY WEDNESDAY. THE GFS AND EC KEEP THE BAND OF RAIN AWAY NORTH INTO SASKATCHEWAN WHILE THE NAM BRINGS THE BAND OF RAIN RIGHT OVER OUR NORTHERN AND EAST-CENTRAL ZONES. TREATED THIS MAINLY WITH SOME SLIGHT CHANCE POPS FOR THOSE ZONES FOR NOW UNTIL WE HAVE BETTER MODEL CONSENSUS. JUST BEYOND THE END OF THIS FORECAST PERIOD...THE RAIN SHOWERS BEGIN TO ORGANIZE AND EMERGE FROM THE CENTRAL MONTANA MOUNTAINS AND EXTEND OVER OUR CENTRAL AND SOUTHERN ZONES...MARKING THE ONSET OF THE EXTENDED SNOW STORM SET TO IMPACT THE ENTIRE REGION TOWARD THE LATTER HALF OF THE WEEK. ONE EXCEPTION TO THIS RELATIVE EARLY WEEK CALM WILL BE GUSTY AFTERNOON WINDS TODAY...JUST ENOUGH TO WARRANT A LAKE WIND ADVISORY. ALTHOUGH...CURRENT THINKING IS THAT THE STRONGER WINDS WILL BE REALIZED OVER THE WESTERN PORTIONS OF THE LAKE. BMICKELSON .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE EXTENDED FORECAST BEGINS WITH SOUTHWEST FLOW ALOFT OVER NORTHEASTERN MONTANA. AN UPPER LOW OVER THE NORTHEAST PACIFIC WILL WORK ITS WAY ACROSS THE REGION THROUGH SUNDAY AND THEN EXIT INTO THE ONTARIO ON MONDAY LEAVING DRIER NORTHWEST FLOW IN ITS WAKE. THE THE MODELS ARE IN FAIR AGREEMENT THROUGH SATURDAY... THEN THE GFS BECOMES FASTER WITH THE EXIT OF THE THE UPPER LOW. THE GEM IS A BLEND OF THE SLOWER EC AND QUICKER GFS. THE GFS ENSEMBLES SHOW GOOD AGREEMENT THROUGH 00Z ON SATURDAY THEN HAS DIFFERENCES WITH THE UPPER LOW OVER MONTANA BY 00Z ON SUNDAY WHERE SOME OF THE MEMBERS AGREE WITH THE SLOWER EC. THURSDAY MORNING... AN ISENTROPIC AREA OF UPGLIDE EXISTS OVER NORTHEAST MONTANA. HOWEVER IT NOT THAT STRONG AT THIS TIME STEP. THEREFORE A DELAY UNTIL FRIDAY MORNING WITH THE HEAVIER ACCUMULATING SNOW. SNOWFALL SHOULD CONTINUE TO PILE UP OVER THE REGION THROUGH SATURDAY AFTERNOON. THEN THE DRY SLOT WILL MOVE INTO NORTHEAST MONTANA AIDING IN REDUCING THE SNOWFALL FOR THE AREA. AFTER THE EXIT OF THE SYSTEM EXPECT A TRANSITION TO NORTHWEST FLOW. TEMPERATURES WILL DROP THROUGH THE PERIOD WITH WELL BELOW NORMAL READINGS EXPECTED. COULD SEE SOME OF THE FIRST BELOW ZERO TEMPERATURES FOR THE FAR WESTERN ZONES ON SUNDAY MORNING. THEN A VERY SLOW WARM UP IS ANTICIPATED FOR THE REMAINDER OF THE EXTENDED. CONFIDENCE IN THE SNOW FOR THURSDAY THROUGH SATURDAY IS SLIGHTLY ABOVE NORMAL WITH GOOD MODEL AGREEMENT. EVEN THIS MORNING THE UPPER LOW AND PACIFIC MOISTURE FETCH IS COMING TOGETHER WELL. GOING TO CONTINUE WITH A WELL WORDED HWO THIS MORNING TO INTRODUCE THE CHANGE IN THE CONDITIONS AND POSSIBLE HAZARDOUS WEATHER FOR LATER THIS WEEK. MALIAWCO/PROTON && .AVIATION... VFR EXPECTED AT ALL LOCATIONS THE REST OF THE DAY AND EVENING. EAST WIND WILL WORK ITS WAY AROUND TO THE WEST BY MID DAY. THE LAST 12 HOURS OF THE TERMINAL PERIOD EXPECT VFR AND WINDS GENERALLY UNDER 20 KNOTS. MALIAWCO/PROTON && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Nov 5, 10:48 AM MST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1048 AM MST MON NOV 5 2012 MTZ016>027-059>062-061200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 1048 AM MST MON NOV 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MARCH THROUGH NORTHEAST MONTANA THIS AFTERNOON BRINGING WIND GUSTS TO POSSIBLY 50 MPH. THESE WINDS HAVE ALREADY OCCURRED IN PARTS OF CANADA THIS MORNING. A LAKE WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BEGINNING ON THURSDAY A MAJOR CHANGE IN THE WEATHER PATTERN IS EXPECTED TO OCCUR ACROSS NORTHEAST MONTANA. A CHANGE TO MUCH COOLER AND SNOWIER CONDITIONS IS EXPECTED STARTING THURSDAY IN THE WESTERN AREAS AND SPREADING EAST BY FRIDAY LASTING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 10:16 PM MST | Dense Fog Advisory | GGW | Daniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more | 10 hr |
| Nov 5, 3:09 AM MST | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 10 hr |
| Nov 5, 3:09 PM MST | Winter Storm Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 48 hr |
Nearby
High Wind Warnings in Montana, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.